Text Size
Smaller
Bigger

How Long Does Xanax Withdrawal Last? How Do I Cope?

Comments (2)
answered 11:53 AM EST, Wed January 11, 2012
-- filed under: |
anonymous anonymous
i have went off all my meds because i have lost my health ins. so i had no choice one of them being xanax. anyway i guess im in withdraw and today is day 9. i just want to know how long before i'll feel better. my main problem now is feeling anxiety and sleeplessness, cant even leave my house without feeling like i have to pass out. im already stressed cause of my financial problems.

Dr. David Sack Says...

The time course of Xanax withdrawal is variable but typically it peaks I the first week to two weeks and then declines after that.  Xanax withdrawal is medically dangerous and can be complicated by seizures, delirium (confusion, insomnia, hallucinations), panic attacks and hypertensive crises. Xanax  and other benzodiazepines should come with a warning, “ Don’t try stopping this on your own at home.”  You may be past the worst but people can have seizures and other complications even after 2 weeks.  Given your symptoms, getting a consultation from an ER or urgent care is your best option.  The medications most commonly used to treat benzodiazepine withdrawal are all available as generics and therefore relatively inexpensive.

Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated Jul 22, 2016

Join Thousands of Readers

who receive our weekly recovery newsletter.

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.